MAUDE Adverse Event Report: THE BELMONT HYPERTHERMIA PUMP; THERMAL INFUSION FLUID WARMER

THE BELMONT HYPERTHERMIA PUMP; THERMAL INFUSION FLUID WARMER
Model Number HYPERTHERMIA PUMP
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Adhesion(s) (1695); Bruise/Contusion (1754)
Date of Event 07/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The hyperthermia pump involved in the incident has not been returned to belmont for investigation.There were no photographs provided of the reported lesions.A review of past complaints indicates that this was an isolated incident; this is the first time belmont has received a report of this nature.Initial review of the information provided appears to indicate that the user did not follow typical medical procedure.It was reported that the suction was not turned down prior to connecting to the cannulas.It is the responsibility of the clinical staff to ensure the placement and level of suction is within recommended levels.The operator's manual provides the following disclaimer: "proper surgical procedures and techniques are the responsibility of the medical profession.The described procedure is furnished for information purposes only.Each surgeon must evaluate the appropriateness of the procedure being used based on their own medical training and experience and the type of surgical procedure being performed." there was no report of any issues with the device itself.A review of the manufacturing and service records for this serial number indicated that the unit was returned twice in 2015 for loss of calibration, which was traced to damage likely due to an accidental impact and lack of proper routine maintenance.The unit has not been returned to belmont for service since 2015.There is no evidence to suggest that the device malfunctioned to contribute to patient injury.Belmont will continue to monitor for similar reports of this nature.Should additional information become available, a supplemental report will be provided.
 
Event or Problem Description
Belmont's clinical specialist received a report involving a hyperthermia pump and relayed the following: "received a phone call from (b)(6) to notify belmont that after a hypothermia case, a patient had lesions left on the bowel.The lesions were noticed when the patient's abdomen was opened and the cannulas had become attached to the bowel of the patient from the suction.The device was being operated by (b)(6), perfusionist, and the suction was not turned down prior to connecting it to the cannulas.".

Brand Name
THE BELMONT HYPERTHERMIA PUMP
Common Device Name
THERMAL INFUSION FLUID WARMER
MDR Report Key12321736
Report Number1219702-2021-00113
Device Sequence Number4980931
Product Code LGZ
UDI-Device Identifier10896128002456
UDI-Public(01)10896128002456
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K152208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHYPERTHERMIA PUMP
Device Catalogue Number902-00001
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/15/2021
Initial Report FDA Received Date08/13/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/01/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1